MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed a falsely depressed wbc on the cell dyn ruby analyzer for one patient that was not reported out of the laboratory.The customer reported that the cell dyn analyzer would generate low results for all analytes, but when the sample was repeated the results were higher.The following results were provided (reference range wbc 6.1 ¿ 7.6 10e3/ul): initial wbc result= 0.64 10e3/ul; repeat result= 8.16 10e3/ul.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Update date to section b3 - date of event, correction of date from 03mar2025 to 03apr2025.The cell-dyn ruby analyzer, serial number (b)(6), was considered the likely cause of the result issue as a single definitive part could not be determined and no troubleshooting was performed.Return testing was not completed as returns were not available.The instrument service history for the (b)(6) found no additional complaints of discrepant low results reported after the current event was identified.A review of tracking and trending of the cell-dyn ruby analyzer did not identify an increase in complaint activity associated with the complaint issue.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the cell-dyn ruby analyzer, serial number (b)(6) was identified.
 
Event or Problem Description

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21881318
Report Number2919069-2025-00016
Device Sequence Number15395068
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown